Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 14, NWS Key West, FL

February 20, 2015

NWS Key West, FL issued this small craft advisory at Feb 20, 2015, 5:54 AM EST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2015, 5:54 AM EST (10:54 UTC)
Expired
Feb 21, 2015, 11:00 AM EST
In force
29 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WHUS72 KKEY 201054
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
554 AM EST FRI FEB 20 2015

GMZ031>035-042>044-052>055-072>075-201900-
/O.NEW.KKEY.SC.Y.0014.150220T1054Z-150220T2200Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
554 AM EST FRI FEB 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS AND WAVES...NORTH TO NORTHEAST WINDS WILL AVERAGE 20 TO 25
  KNOTS OVERNIGHT. SEAS AS HIGH AS 8 FEET WILL BE IN PORTIONS OF THE
  STRAITS OF FLORIDA...AS WELL AS ACROSS THE EXTREME SOUTHEASTERN
  GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

BWC
5 follow-up statements
060 
WHUS72 KKEY 201516
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1016 AM EST FRI FEB 20 2015

GMZ031-201630-
/O.CAN.KKEY.SC.Y.0014.000000T0000Z-150220T2200Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
1016 AM EST FRI FEB 20 2015

...SMALL CRAFT ADVISORY CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. SMALL CRAFT WILL STILL NEED TO EXERICSE CAUTION 
FOR NORTHEAST WINDS BETWEEN 15 AND 20 KNOTS AND GUSTY.

$$

GMZ032>035-042>044-052>055-072>075-202200-
/O.CON.KKEY.SC.Y.0014.000000T0000Z-150220T2200Z/
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1016 AM EST FRI FEB 20 2015

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTH TO NORTHEAST WINDS WILL AVERAGE 20 KNOTS.
  SEAS AS HIGH AS 8 FEET ARE EXPECTED ACROSS THE FLORIDAB
  STRAITS...AS WELL AS ACROSS THE EXTREME SOUTHEASTERN GULF OF
  MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

DAF
466 
WHUS72 KKEY 201908
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
208 PM EST FRI FEB 20 2015

GMZ032>035-042>044-052>055-072>075-210330-
/O.EXT.KKEY.SC.Y.0014.000000T0000Z-150221T1000Z/
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
208 PM EST FRI FEB 20 2015

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTHEAST WINDS WILL AVERAGE 20 KNOTS THIS
  EVENING...THEN BECOME EAST WELL AFTER MIDNIGHT. SEAS AS HIGH AS 8
  FEET ARE EXPECTED ACROSS THE FLORIDA STRAITS...ESPECIALLY ACROSS
  THE GULF STREAM...AND THE WATERS ACROSS THE EXTREME SOUTHEASTERN
  GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

DAF
238 
WHUS72 KKEY 201925 AAA
MWWKEY

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
225 PM EST FRI FEB 20 2015

GMZ032-035-202030-
/O.CAN.KKEY.SC.Y.0014.000000T0000Z-150221T1000Z/
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
225 PM EST FRI FEB 20 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. DUE TO THE IMPACTS OF THE SHALLOWER COOL
WATERS...WINDS WILL BE DAMPENED A BIT...HOWEVER...SMALL CRAFT WILL
STILL NEED TO EXERCISE CAUTION OVERNIGHT ACROSS FLORIDA BAY
AND THE SHALLOW WATERS INSIDE THE FIVE FATHOM LINE.

$$

GMZ033-034-042>044-052>055-072>075-210330-
/O.CON.KKEY.SC.Y.0014.000000T0000Z-150221T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
225 PM EST FRI FEB 20 2015

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTHEAST WINDS WILL AVERAGE 20 KNOTS THIS 
  EVENING...THEN BECOME EAST WELL AFTER MIDNIGHT. SEAS AS HIGH 
  AS 8 FEET ARE EXPECTED ACROSS THE FLORIDA STRAITS...ESPECIALLY 
  ACROSS THE GULF STREAM...AND THE WATERS ACROSS THE EXTREME 
  SOUTHEASTERN GULF OF MEXICO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
708 
WHUS72 KKEY 210331
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1031 PM EST FRI FEB 20 2015

GMZ035-211000-
/O.EXA.KKEY.SC.Y.0014.000000T0000Z-150221T1000Z/
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
1031 PM EST FRI FEB 20 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR GULF WATERS WEST OF SEVEN MILE BRIDGE.

* WINDS AND WAVES...NORTHEAST TO EAST WINDS WILL BE 20 TO 25 KNOTS.
  SEAS AS HIGH AS 8 FEET ARE EXPECTED ACROSS THE FLORIDA
  STRAITS...ESPECIALLY ACROSS THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

GMZ033-034-042>044-052>055-072>075-211000-
/O.CON.KKEY.SC.Y.0014.000000T0000Z-150221T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1031 PM EST FRI FEB 20 2015

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...NORTHEAST TO EAST WINDS WILL BE NEAR 20 TO 25
  KNOTS ON THE FLORIDA STRAITS...HAWK CHANNEL...AND GULF WATERS WEST
  OF SEVEN MILE BRIDGE. SEAS AS HIGH AS 8 FEET ARE EXPECTED ACROSS
  THE FLORIDA STRAITS...ESPECIALLY ACROSS THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
121 
WHUS72 KKEY 210758
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
258 AM EST SAT FEB 21 2015

GMZ033>035-042>044-052>055-072>075-211600-
/O.EXT.KKEY.SC.Y.0014.000000T0000Z-150221T1600Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
258 AM EST SAT FEB 21 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS AND WAVES...NORTHEAST TO EAST WINDS WILL BE 20 TO 25 KNOTS
  ON THE FLORIDA STRAITS...HAWK CHANNEL...AND GULF WATERS WEST OF
  SEVEN MILE BRIDGE. SEAS AS HIGH AS 8 FEET ARE EXPECTED ACROSS THE
  FLORIDA STRAITS...ESPECIALLY ACROSS THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

BWC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 3:47 AM EST, 2 hours 7 minutes earlier.

Area forecast discussion, Feb 20, 3:47 AM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE KEY WEST FL
347 AM EST FRI FEB 20 2015

CORRECTED TYPO

.DISCUSSION...
.CURRENTLY...
A LOOK AT THE GULF OF MEXICO AND FLORIDA PENINSULA FROM A SPACE BORN
REFERENCE FRAME WE FIND THE LAND SHADOW SURROUNDING THE COASTLINE
AROUND THE ENTIRE SOUTHEASTERN UNITED STATES. THIS IS DUE TO THE
IMMENSE AREA OF HIGH PRESSURE EXTENDING FROM THE TIP OF HUDSON
BAY...THROUGH THE NORTHERN GULF OF MEXICO. THE EASTERN EDGE OF THIS
RIDGE IS FUNNELING COLD AIR DOWN THE SPINE OF THE APPALACHIANS STRAIT
THROUGH THE FLORIDA PENINSULA...AND OVER THE KEYS. WINDS HAVE LULLED
A BIT RECENTLY...OUT OF THE NORTH AT 15 TO 20 KNOTS FROM THE MARINE
REPORTING STATION SURROUNDING THE MIDDLE AND LOWER KEYS...WHILE
MOLASSES REEF IS A BIT HIGHER WITH NEAR 20 KNOTS AND GUSTY. SKIES ARE
CRYSTAL CLEAR WITH PLENTY OF STARS SHINNING UNDER A NEW MOON.
CURRENTLY TEMPERATURES ARE QUITE COOL WITH MID 40S ALONG THE UPPER
KEYS...50 TO 55 ALONG THE MIDDLE AND LOWER KEYS.

.FORECAST...
A WIND CHILL ADVISORY WILL NOT BE REQUIRED FOR THE REST OF TONIGHT
DUE TO ENOUGH MIXING...AND THE MODERATING WATERS AROUND THE ISLAND
CHAIN. THE WIND WILL MAKE IT FEEL LIKE LOW TO MID 40S EXCEPT FOR THE
UPPER KEYS WHICH WILL FELL LIKE ITS NEAR 40 DEGREES. THE COLD AIR
ADVECTION WILL CONTINUE INTO THE AFTERNOON TODAY WITH HIGH
TEMPERATURES RISING INTO THE LOWER 60S. THE RIDGE WILL SHIFT TO THE
EAST HEADING FOR THE MID ATLANTIC...WHICH WILL VEER WINDS MORE TO THE
NORTHEAST TO EAST OVERNIGHT. WITH THIS IN MIND THE OVERNIGHT LOWS
INTO SATURDAY MORNING WILL MODERATE A GREAT DEAL AND REMAIN NEAR THE
60 DEGREE MARK. WITH THE WINDS VEERING A BIT MORE AND OUT OF THE EAST
EXPECT THE LONG FETCH OVER THE WARMER GULF STREAM TO BRING IN MORE
MOISTURE...AND WARM THE KEYS BACK UP TO NEAR NORMAL LATE SATURDAY.
WITH THE ADDITIONAL MOISTURE WE WILL SEE A RETURN OF SLIGHT CHANCE
INTO THE FORECAST THROUGH THURSDAY AS WELL...DUE TO SOME ADDED WEAK
MESOSCALE LIFTING...AND EVEN THE POTENTIAL FOR A CLOUD LINE SUNDAY
AND MONDAY IN WEAK FLOW. NO SIGNIFICANT CHANGES OUTSIDE OF MODIFYING
THE TEMPERATURE FORECAST THROUGH THURSDAY.

&&

.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL KEYS WATERS. THE
VERY LARGE AND ROBUST AREA OF HIGH PRESSURE ACROSS THE EASTERN UNITED
STATES WILL GRADUALLY MORE EAST AND OFF THE MID ATLANTIC COAST LATE
TOMORROW. WINDS WILL CLOCK AROUND THE COMPASS FROM THE NORTH
TODAY...THROUGH EAST BY SATURDAY MORNING. AS THE RIDGE CONTINUES TO
TREK TO THE EAST...WINDS WILL RELAX SIGNIFICANTLY SATURDAY NIGHT
THROUGH MONDAY.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT EYW AND MTH TODAY AND TONIGHT.
SUSTAINED NORTHWEST TO NORTH WINDS OF 25 TO 30 KNOTS FROM JUST OFF
THE SURFACE TO ABOUT 5000 FEET WILL VEER TO EAST AND DECREASE TO 20
TO 25 KNOTS THIS EVENING.

&&

.CLIMATE...
ON THIS DATE IN FLORIDA KEYS WEATHER HISTORY...IN 1900...THE LOW
TEMPERATURE IN KEY WEST WAS 52 DEGREES. THIS SET THE DAILY RECORD
FOR MINIMUM TEMPERATURE MEASURED IN KEY WEST ON FEBRUARY 20TH...A
RECORD WHICH WAS DUPLICATED IN 1958. THIS RECORD WILL LIKELY BE
BROKEN OVERNIGHT AS THE TEMPERATURE AT KEY WEST INTERNATIONAL
AIRPORT IS EXPECTED TO FALL TO NEAR 50 DEGREES. TEMPERATURE RECORDS
AT KEY WEST DATE BACK TO 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  64  61  73  69 / -  -  10 10
MARATHON  63  60  73  69 / -  -  10 10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     GMZ031>035-042>044-052>055-072>075.

&&

PUBLIC/MARINE.................BWC
AVIATION/NOWCASTS/CLIMATE.....BS

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.